Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 45, NWS Tallahassee, FL

November 17, 2012

NWS Tallahassee, FL issued this small craft advisory at Nov 17, 2012, 3:24 AM EST. It took effect at Nov 17, 2012, 7:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2012, 3:24 AM EST (08:24 UTC)
In effect from
Nov 17, 2012, 7:00 PM EST
Expired
Nov 18, 2012, 3:31 AM EST
In force
9 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

386 
WHUS72 KTAE 170824
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 AM EST SAT NOV 17 2012

...A SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON
INTO SUNDAY AFTERNOON FOR THE OFFSHORE LEGS BEYOND 20 NM...

GMZ770-775-171530-
/O.NEW.KTAE.SC.Y.0045.121117T2100Z-121118T2100Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
324 AM EST SAT NOV 17 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM EST SUNDAY. 

* WINDS: GENERALLY 20 KNOTS EXCEPT 20 TO 25 KNOTS OVERNIGHT.

* WAVES: PEAKING AT 6 TO 8 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

18-WOOL
4 follow-up statements
583 
WHUS72 KTAE 171539
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1039 AM EST SAT NOV 17 2012

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON INTO SUNDAY AFTERNOON FOR THE OFFSHORE LEGS OF THE
COASTAL WATERS...

GMZ770-775-172200-
/O.CON.KTAE.SC.Y.0045.121117T2100Z-121118T2100Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1039 AM EST SAT NOV 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 PM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 PM EST SUNDAY. 

* PEAK WINDS: NORTHEAST AROUND 20 KNOTS EXCEPT 20 TO 25 KNOTS
  TONIGHT.

* PEAK WAVES: 6 TO 8 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GOULD
762 
WHUS72 KTAE 171935
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
235 PM EST SAT NOV 17 2012

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM EST THIS
EVENING UNTIL 11 AM EST SUNDAY FOR WATERS FROM DESTIN TO THE
SUWANNEE RIVER FROM 20 TO 60 NM...

GMZ770-775-181600-
/O.EXT.KTAE.SC.Y.0045.121118T0000Z-121118T1600Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
235 PM EST SAT NOV 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
11 AM EST SUNDAY...

* PEAK WINDS: NORTHEAST AROUND 20.

* PEAK WAVES: 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRIGAN
758 
WHUS72 KTAE 180122
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
822 PM EST SAT NOV 17 2012

...SMALL CRAFT ADVISORY UNTIL 11 AM EST SUNDAY FROM 
SUWANNEE RIVER TO DESTIN FL FROM 20 TO 60 NM OFFSHORE...

GMZ770-775-181000-
/O.CON.KTAE.SC.Y.0045.000000T0000Z-121118T1600Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
822 PM EST SAT NOV 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. 

* PEAK WINDS: NORTHEAST AROUND 20.

* PEAK WAVES: 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
183 
WHUS72 KTAE 180831
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
331 AM EST SUN NOV 18 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

GMZ770-775-180945-
/O.CAN.KTAE.SC.Y.0045.000000T0000Z-121118T1600Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
331 AM EST SUN NOV 18 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS PEAKED EARLIER IN THE EVENING AND ARE NOW BELOW ADVISORY
CRITERIA. SEAS APPEAR TO BE PEAKING JUST SHY OF CRITERIA AT THE
OFFSHORE BUOYS. CAUTIONARY CONDITIONS WILL CONTINUE.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 17, 3:04 AM EST, 20 minutes earlier.

Area forecast discussion, Nov 17, 3:04 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
304 AM EST Sat Nov 17 2012

.SYNOPSIS...
The primary feature of note in the upper levels this morning is a
positively tilted trough over the Southeast U.S. just upstream from
the forecast area. Surface analysis shows high pressure centered
over the eastern Great Lakes and extending across the entire eastern
U.S. to the northern Gulf of Mexico. Satellite and surface obs show
that the low clouds have cleared across most of the forecast area
and are limited to coastal and eastern portions of the FL Big Bend
and the VLD area of GA as of 07Z. Area radars are quiet. Winds over
the marine area are freshening out of the northeast.

&&

.NEAR TERM [Through Today]...
The toughest part of this forecast is the first 18 hours, with
the primary concern being the degree to which cloud cover will
return over the area and the impact that will have on
temperatures. The current thinking is that the short wave trough
will cut off into a weak low that will induce a wave of low
pressure on a stalled frontal boundary off the coast of Northeast
FL and Southeast GA. The current thinking is that the increased
low level flow on the back side of the wave will help nudge the
clouds back to the northwest, about 2/3 of the way across the
forecast area. DPVA from the upper vort lobe will provide just
enough lift to produce a chance for light rain or sprinkles over
eastern and coastal portions of the FL Big Bend. This lift should
keep the clouds thick enough to impact temps once again. We
generally went below guidance with lower 60s in the areas with the
most persistent clouds and mid 60s elsewhere. If the clouds do not
break somewhat this afternoon, then temps will once again not
crack 60.

&&

.SHORT TERM [Tonight Through Monday]...
The upper level energy is forecast to lift northeast of the area
tonight thus cutting off lift and mentionable rain chances. There
will still be a fair amount of clouds around into Sunday afternoon
across the eastern zones. In fact, our GA zones could see that
cloudiness persist into Monday. Temps will gradually moderate
through this period, but remain below normal.

&&

.LONG TERM [Monday Night through next Saturday]...
Rather benign weather is expected for next week with a progressive
pattern in place. Although an upper level disturbance is expected to
pass through the area around mid-week, it looks moisture starved
with minimal surface reflection on the 17/00z GFS and 16/12z Euro.
The official forecast continues with a dry forecast through the week
with PoPs below 15 percent. Near seasonal temperatures are expected.

&&

.AVIATION...
[Through 06z Sunday] The back edge of the low cloud deck remains
near KTLH and KVLD with conditions fluctuating between MVFR and VFR
at those two locations. There are indications in the guidance that
the western edge may retrograde a bit in the early morning hours
with prevailing MVFR cigs returning again to KTLH and KVLD. By
mid-afternoon, it is possible that the cigs may lift to VFR and
scatter out somewhat. Elsewhere, VFR conditions are expected to
prevail, although if the cigs retrograde far enough, then there is
some possibility for a brief period of MVFR conditions at KECP.

&&

.MARINE...
With high pressure to the north of the region and low pressure
developing east of FL and GA, northeast winds will persist across
the northeastern Gulf of Mexico. The gradient is forecast to tighten
sufficiently to produce small craft advisory conditions over the
offshore legs this afternoon that will persist into Sunday
afternoon. Elsewhere, cautionary conditions are expected. As the low
moves further out into the Atlantic, the gradient should relax
enough to allow winds to drop below headline criteria by Monday
morning. However, cautionary conditions could return by early
Wednesday as another area of high pressure builds north of the area.

&&

.FIRE WEATHER...
Red flag conditions are not expected for the next several days with
relative humidity values forecast to remain above critical levels.

&&

.HYDROLOGY...
With very little rainfall expected during the next several days, no
significant river rises are anticipated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   62  44  69  48  71 / 10  10   0   0   0
Panama City   63  48  68  52  70 / 10   0   0  10   0
Dothan        65  42  67  46  68 /  0   0   0   0   0
Albany        60  43  65  46  69 / 10   0   0  10   0
Valdosta      62  45  67  47  69 / 20  10   0  10   0
Cross City    66  48  72  47  72 / 20  10   0   0   0
Apalachicola  62  49  68  51  69 / 20   0   0  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...SMALL CRAFT ADVISORY from 4 PM this afternoon to 4 PM EST Sunday
     for Waters from Suwannee River to Destin FL 20 to 60 NM.

&&

Aviation/Fire Weather/Long Term...DVD
Rest of Discussion...Wool
Hazardous weather outlook, Nov 16, 4:20 AM EST, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 AM EST FRI NOV 16 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-171000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
420 AM EST FRI NOV 16 2012 /320 AM CST FRI NOV 16 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

WINDS OVER THE GULF WILL INCREASE TO CAUTIONARY LEVELS BEYOND A
FEW MILES OF THE COAST BY SATURDAY MORNING AND WILL REMAIN
ELEVATED INTO SUNDAY. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.